Thunderstorm Wind, Fayette
- When
- July 19, 2:25 PM EST
- Where
- Fayette County, 7 mi NNW of Lexington
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- BROADCAST MEDIA
- Coordinates
- 38.150, -84.550
Thunderstorm wind gusts downed trees over much of the Bluegrass region of Kentucky.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LMK wrote it up.
Thunderstorm wind gusts downed trees over much of the Bluegrass region of Kentucky.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jul 19, 1:40 PM EST, 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 240 PM EDT TUE JUL 19 2005 .SHORT TERM (TONIGHT AND WEDNESDAY)... CURRENT SAT/OBS SHOWING PARTLY CLOUDY SKIES ACROSS MUCH OF THE FA THIS AFTERNOON...SANS THE FAR SOUTH AND FAR EASTERN AREAS WHERE CLOUDY SKIES WERE REPORTED. MID LEVEL VORT IS SETTING OFF CONVECTION ACROSS MUCH OF CENTRAL TN NORTHEASTWARD INTO SOUTH CENTRAL AND EASTERN KENTUCKY. WASHED OUT FRONTAL BOUNDARY STILL LOCATED NORTH OF THE. LAST FEW RADAR IMAGES SHOWING SOME SCATTERED CONVECTION STARTING TO FIRE JUST WEST OF ORANGE COUNTY. TEMPERATURES ACROSS THE REGION HAVE BEEN A LITTLE COOLER THAN FORECAST AS THE CLOUDS HAVE HELD TEMPS INTO THE 83 TO 88 DEGREE RANGE. IN THE SHORT TERM MAIN FORECAST ISSUE FOR TONIGHT IS POP CHANCES AND PRECIP CHANCES ONCE AGAIN ON WEDNESDAY. LATEST SHORT TERM MODELS CONTINUE TO SHOW WASHED OUT FRONTAL BOUNDARY REMAINING IN THE NORTHERN VICINITY OF THE FA TONIGHT. SCT CONVECTION POSSIBLE ACROSS MUCH OF THE AREA THIS EVENING UNTIL SUNSET. FEEL THAT BEST CHANCES WILL BE ACROSS THE SOUTHERN AND EASTERN HALF. FOR NOW I PLAN ON CARRYING 30 POPS ACROSS THE NORTHWEST AND 40 POPS ELSEWHERE. MAV/FWC COMPROMISE HAS DONE FAIRLY WELL WITH TEMPS OVER THE LAST FEW DAYS. SO WILL CONTINUE TO USE THAT AS A BASIS FOR TONIGHTS MIN TEMPS...WHICH ALREADY LOOKS GOOD IN THE CURRENT FCST. NOT MUCH CHANGE TO THE FORECAST FOR WEDNESDAY. SOME DRIER AIR MAY WORK ITS WAY INTO THE REGION. SCATTERED SHRA/TSTMS POSSIBLE ONCE AGAIN DURING THE LATE AFTERNOON DUE TO CONVECTIVE HEATING. HOWEVER...FEEL THAT COVERAGE MAY BE A LITTLE LESS THAN TODAY. USING A MAV/FWC COMPROMISE FOR WEDNESDAY YIELDS HIGHS IN THE LOWER 90S. COMBINE THAT WITH DEWPOINTS IN THE LOW TO MID 70S...HEAT INDICES MAY TOP 100 DEGREES IN SOME LOCATIONS WEDNESDAY AFTERNOON. -JARVIS .LONG TERM (WEDNESDAY NIGHT THROUGH TUESDAY)... MEDIUM RANGE MODELS ARE IN GOOD AGREEMENT AND FAIRLY CONSISTENT WITH THE PREVIOUS 24 HOURS. THE MAIN CONCERN WITH THE FORECAST WILL BE THE EXTENT OF AN UPPER LEVEL TROF DEVELOPING OVER THE EASTERN GREAT LAKES AND NORTHEAST STATES THURSDAY. THIS COULD ALLOW A WEAK COOL FRONT TO DROP INTO THE LOWER OHIO VALLEY THURSDAY NIGHT AND FRIDAY OR MORE LIKELY THE FRONT WILL DROP INTO CENTRAL INDIANA AND OHIO AND DISSIPATE. ONE INTERESTING FEATURE THAT HAS BEEN EVIDENT ON THE GFS AND ETA MODEL THE LAST 2 DAYS IS A S/W DROPPING INTO SOUTHERN INDIANA AND CENTRAL KENTUCKY THURSDAY NIGHT. THIS MCS IS CERTAINLY POSSIBLE AS THE FLOW SHIFTS TO THE NORTHWEST AND WE WILL KEEP LOW CHANCE POPS IN THE FORECAST THURSDAY NIGHT. ONE WORD WILL SUM UP THE WEEKEND AND EARLY NEXT WEEK HOT. THE UPPER RIDGE OVER THE CENTRAL PORTION OF THE COUNTRY WILL BUILD INTO THE OHIO VALLEY. AFTERNOON TEMPERATURES IN THE MID 90S WILL BE COMMON. ALSO WITH THE UPPER RIDGE OVER US WE EXPECT THE ATMOSPHERE TO BE TOO WARM FOR THUNDERSTORM DEVELOPMENT. -JA && .LMK WATCHES/WARNINGS/ADVISORIES... .IN...NONE. .KY...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1208 PM EDT TUE JUL 19 2005 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-200830- ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY- BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK IN-CLARK KY- CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY- FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY- HANCOCK KY-HARDIN KY-HARRISON IN-HARRISON KY-HART KY-HENRY KY- JEFFERSON IN-JEFFERSON KY-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY- MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALFE KY-MONROE KY- NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN- RUSSELL KY-SCOTT IN-SCOTT KY-SHELBY KY-SIMPSON KY-SPENCER KY- TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON IN-WASHINGTON KY- WOODFORD KY- INCLUDING THE CITIES OF...ALBANY...BARDSTOWN...BEAVER DAM... BOWLING GREEN...CAMPBELLSVILLE...COLUMBIA...CORYDON...CYNTHIANA... DANVILLE...ELIZABETHTOWN...ENGLISH...FRANKFORT...FRANKLIN... GEORGETOWN...GLASGOW...HARDINSBURG...HARRODSBURG...JAMESTOWN... JASPER...JEFFERSONVILLE...LAWRENCEBURG...LEITCHFIELD...LEXINGTON... LOUISVILLE...MADISON...MOUNT WASHINGTON...MUNFORDVILLE... NEW ALBANY...PARIS...RICHMOND...RUSSELLVILLE...SCOTTSVILLE... SHELBYVILLE...SPRINGFIELD...STANFORD...TAYLORSVILLE...TELL CITY... TOMPKINSVILLE...VERSAILLES...WINCHESTER 1208 PM EDT TUE JUL 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. THUNDERSTORMS MAY PRODUCE HEAVY RAINS WITH MINOR LOCALIZED FLOOD AND PONDING OF WATER ON AREA ROADWAYS. THUNDERSTORMS WILL ALSO BE CAPABLE OF PRODUCING CLOUD TO GROUND LIGHTNING AND WIND GUSTS OF 40 TO 45 MPH. IN ADDITION...HEAT INDICES WILL REACH INTO THE 95 TO 100 DEGREE RANGE OVER MUCH OF THE OUTLOOK AREA THIS AFTERNOON. IF YOU WILL BE WORKING OUTDOORS THIS AFTERNOON...BE SURE TO DRINK PLENTY OF WATER AND TAKE OCCASIONAL BREAKS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. CHANCES FOR MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE ON WEDNESDAY AND THURSDAY. NO WIDESPREAD SEVERE STORMS ARE EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. MJ/CS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 216 PM EDT TUE JUL 19 2005 KYZ067-191915- LINCOLN KY- INCLUDING THE CITY OF...STANFORD 216 PM EDT TUE JUL 19 2005 ...STRONG STORM MOVING ACROSS LINCOLN COUNTY... A STRONG THUNDERSTORM MOVING ACROSS LINCOLN COUNTY WILL BE CAPABLE OF PRODUCING WIND GUST TO 40 MPH. IN ADDITION A FEW LOCATIONS IN LINCOLN COUNTY WILL RECEIVE VERY HEAVY RAINFALL. FROM 1 TO 2 INCHES WILL BE POSSIBLE BY 3:15 PM EDT. IF DRIVING THIS AFTERNOON WATCH FOR REDUCED VISIBILITIES IN HEAVY RAIN. REMEMBER...DO NOT DRIVE ACROSS ROADS COVERED WITH WATER. JA
The Louisville radar (KLVX), 124 km away, was scanning. The volume nearest the first event began at 19:23 UTC.
5 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2005Every state in 2005This day in weather historyWarnings in Kentucky, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5464650, 5464646, 5464647, 5464648, 5464649.